Alert archive / California / Wind Advisories in 2015
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 14, 2015, 12:48 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2015, 12:48 PM PDT (19:48 UTC)
- Expired
- Sep 15, 2015, 2:33 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS76 KSGX 141948 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1248 PM PDT MON SEP 14 2015 ...STRONG AND GUSTY WINDS IN THE DESERTS TODAY... .STRENGTHENING ONSHORE FLOW WILL CREATE STRONG AND GUSTY WINDS IN THE DESERTS THIS AFTERNOON AND THIS EVENING. WINDS WILL WEAKEN BY EARLY TOMORROW MORNING. CAZ061-062-065-150400- /O.NEW.KSGX.WI.Y.0024.150914T1948Z-150915T1000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 1248 PM PDT MON SEP 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH. * TIMING...WINDS INCREASING THIS AFTERNOON...PEAKING THIS EVENING...AND LOWERING AFTER MIDNIGHT. * LOCATION...THE DESERT SLOPES AND WIND PRONE ADJACENT DESERT AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES. INTERSTATES 10 AND 8 WILL BE IMPACTED WITH STRONG WINDS. * VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-150400- /O.NEW.KSGX.WI.Y.0024.150914T1948Z-150915T0400Z/ APPLE AND LUCERNE VALLEYS- 1248 PM PDT MON SEP 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING EARLY THIS AFTERNOON...PEAKING IN THE LATE AFTERNOON...AND LOWERING IN THE EVENING. * LOCATION...THE HIGH DESERTS...INCLUDING APPLE AND LUCERNE VALLEYS. INTERSTATE 15 WILL BE IMPACTED. * VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
2 follow-up statements
375 WWUS76 KSGX 150403 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 903 PM PDT MON SEP 14 2015 ...STRONG AND GUSTY WINDS IN THE DESERTS TODAY... .STRENGTHENING ONSHORE FLOW WILL CREATE STRONG AND GUSTY WINDS IN THE DESERTS THIS AFTERNOON AND THIS EVENING. WINDS WILL WEAKEN BY EARLY TOMORROW MORNING. CAZ060-150515- /O.EXP.KSGX.WI.Y.0024.000000T0000Z-150915T0400Z/ APPLE AND LUCERNE VALLEYS- 903 PM PDT MON SEP 14 2015 ...WIND ADVISORY HAS EXPIRED... WINDS ARE BELOW ADVISORY CRITERIA. $$ CAZ061-062-065-151000- /O.CON.KSGX.WI.Y.0024.000000T0000Z-150915T1000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 903 PM PDT MON SEP 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH. * TIMING...WINDS PEAKING THIS EVENING...AND LOWERING AFTER MIDNIGHT. * LOCATION...THE DESERT SLOPES AND WIND PRONE ADJACENT DESERT AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES. INTERSTATES 10 AND 8 WILL BE IMPACTED WITH STRONG WINDS. * VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
091 WWUS76 KSGX 150933 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 233 AM PDT TUE SEP 15 2015 ...WIND ADVISORY FOR THE SAN DIEGO COUNTY DESERTS AND BELOW THE BANNING PASS HAS BEEN CANCELLED. CAZ061-062-065-151045- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-150915T1000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 233 AM PDT TUE SEP 15 2015 ...WIND ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. GUST SOUTHWEST TO WEST WINDS HAVE MOSTLY DROPPED BELOW 40 MPH AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH THIS MORNING. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 9:15 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 14, 9:15 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 AM PDT MON SEP 14 2015 .SYNOPSIS... MOISTURE FROM THE REMNANTS OF FORMER HURRICANE LINDA AND UPSLOPE FLOW WILL HELP CREATE PERIODS OF RAIN OVER MOST OF THE REGION ALONG AND WEST OF THE MOUNTAINS INTO WEDNESDAY...WITH THE GREATEST COVERAGE OF SHOWERS TONIGHT THROUGH TUESDAY EVENING ALONG AND WEST OF THE MOUNTAINS WITH GREATEST RAINFALL AMOUNTS ON THE COASTAL MOUNTAIN SLOPES. DRYING AND A WARMING TREND WILL FOLLOW INTO NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH WEDNESDAY)... SEE NO REASON FOR CHANGES TO THE CURRENT FORECAST. THE COMBINATION OF INCREASED TROUGHING ON THE WEST COAST AND REMNANTS OF EX- HURRICANE LINDA MOISTURE WILL CONTINUE TO INCREASE THE CLOUDS AND BRING A SLIGHT CHANCE OF SHOWERS...MAINLY TO AREAS WEST OF THE MOUNTAINS TODAY. THERE IS A GREATER CHANCE OF SHOWERS TONIGHT AND TUESDAY WEST OF THE MOUNTAINS WITH A SLIGHT CHANCE OF SHOWERS EXTENDING INTO THE DESERT SECTIONS. THE BEST CHANCE OF SHOWERS AND HIGHEST AMOUNTS WILL BE ON THE COASTAL SLOPES OF THE MOUNTAINS. SURFACE PRESSURE GRADIENTS ARE TRENDING ONSHORE AND ALONG WITH LOWER HEIGHTS THE AREA WILL SEE COOLER HIGH TEMPERATURES TODAY AND TUESDAY. THE STRONGER ONSHORE FLOW WILL ALSO RESULT IN GUSTY AFTERNOON WINDS ESPECIALLY IN THE MOUNTAIN AND DESERT LOCATIONS. ...FROM PREVIOUS DISCUSSION... A SECOND SHORTWAVE FROM THE NORTHWEST COULD INCREASE THE COVERAGE AND AMOUNTS OF THE RAINFALL SOMEWHAT FOR TUESDAY INTO TUESDAY EVENING WITH GREATEST RAINFALL AMOUNTS REMAINING ON THE COASTAL MOUNTAIN SLOPES. AS THE DEPTH OF THE SATURATED LAYER GRADUALLY DECREASES TUESDAY NIGHT INTO WEDNESDAY...RAINFALL COVERAGE AND AMOUNTS ARE EXPECTED TO GRADUALLY DECREASE. A FEW LIGHT SHOWERS COULD LINGER NEAR THE MOUNTAINS INTO WEDNESDAY AFTERNOON. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO RANGE FROM AROUND ONE HALF INCH NEAR THE COAST TO 1 TO 2 INCHES ON THE COASTAL MOUNTAIN SLOPES WITH ONE QUARTER INCH OR LESS IN THE UPPER DESERTS. WITH CLOUD COVER AND STRONGER ONSHORE FLOW...HIGH TEMPERATURES ARE EXPECTED TO COOL INTO WEDNESDAY FOR INLAND AREAS. WITH SEA SURFACE TEMPERATURES IN THE UPPER 70S NEAR THE SAN DIEGO COUNTY COAST...LOW TEMPERATURES NEAR THE COAST ARE EXPECTED TO REMAIN ABOVE AVERAGE. THE STRONGER ONSHORE FLOW WILL BRING GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS INTO WEDNESDAY. && .LONG TERM (THURSDAY THROUGH SUNDAY)... THE TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL WEAKEN THROUGH THE WEEKEND WITH A SLOW INLAND WARMING TREND FOR THURSDAY THROUGH SUNDAY. DRY WEATHER IS EXPECTED WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND PATCHY FOG FOR COASTAL AREAS. && .AVIATION... 140900Z...AREAS OF LOW CLOUDS WITH BASES 1500-2000 FEET MSL AND TOPS 2500-3000 FEET WILL GRADUALLY INCREASE DURING THE MORNING. TIMING FOR EXACT COVERAGE ON COASTAL AIRPORTS IS VERY UNCERTAIN. LOW CLOUDS WILL SPREAD INTO THE INLAND VALLEYS THROUGH THE DAY...WITH BASES LIFTING TO AROUND 3000 FEET MSL AND TOPS RISING TO AROUND 6000 FEET. THERE IS ALSO AN INCREASING CHANCE OF SHOWERS COINCIDING WITH THE INCREASE IN CLOUDS. SOME OF THE COASTAL SLOPES OF THE MOUNTAINS WILL BE OBSCURED AT TIMES DURING THE AFTERNOON THROUGH THE NIGHT. IN THE HIGHER MOUNTAINS AND DESERTS...MOSTLY CLEAR SKIES WILL PREVAIL TODAY...WITH INCREASING CLOUDS AOA 10000 FEET MSL TONIGHT. && .MARINE... 200 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17/SWEET AVIATION/MARINE...MM
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.